back pain during and after chemo

23 Posts | Page(s): 1 2 3  Next 

back pain during and after chemo

by platinum on Thu Aug 14, 2008 12:00 AM

Quote | Reply
I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.

RE: back pain during and after chemo

by Roswell on Thu Aug 14, 2008 12:00 AM

Quote | Reply

 

On 8/14/2008 platinum wrote:

I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.

Hi, I had back pain 1/2 way through the first time I had chemo and could hardly walk. It continued after chemo. The neurosurgeon had me on muscle relaxants and narcs but nothing worked. I went to several docs but they couldn't figure out why I was in such pain. One of them told me to take glocosamine & chondroitin daily but it would take 2 weeks to kick in. It did, 2 weeks to the day & I have not had another back problem in the last 4 years.

RE: back pain during and after chemo

by AntElinda on Mon Aug 18, 2008 12:00 AM

Quote | Reply
I am experinceing back pain as well I am at the end of my chemo going to start radiation within the next month. Needed to know does it get better physcial therapy? That's what my Doc is telling me to do. So if you have any new information please write me back. I also feel like my Doc isn't sharing all that he/she needs to be tell me. I sometimes feel LOST without informatiom so if you could write back I will be very grateful.

RE: back pain during and after chemo

by mrmjwm on Fri Aug 29, 2008 12:00 AM

Quote | Reply

 

On 8/14/2008 platinum wrote:

I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.

I have the same pain.  My started after treatment.  AIso, I had the

same combination taxol and Neulasta.  I finished chemo the end

of May.  I have the same lingering pain.   The last a couple of days

it has been bad.  My Drs says the weather can cause more pain.

Like on damp and raining days.  I stretch and keep myself active

but it stills lingers. 

RE: back pain during and after chemo

by Survivor26 on Tue Sep 09, 2008 12:00 AM

Quote | Reply
I too had horrible pain withthe Neulasta. I would spend most of the next 2 days in bed after an injection. Oxycodone barely took the edge off of it. After reading about it on several blogs I tried taking Claritin the morning of my scheduled Neulasta shot and for 3 days afterwards. The difference was incredible. I only had minor twinges of bain and those cleared right up with Tylenol. My doctor knew nothing about it and a couple of nurses had heard of it but didn't know of anyone who had tried it. After my success with it, they now mention it to everyone.

RE: back pain during and after chemo

by JoyceJJL on Mon Sep 22, 2008 12:00 AM

Quote | Reply

 

On 8/14/2008 platinum wrote:

I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.

 

RE: back pain during and after chemo

by JoyceJJL on Mon Sep 22, 2008 12:00 AM

Quote | Reply
Yes  I have just finished chemo, and my lower back is always achy.  I mentioned it to my oncologist Friday, and he thought it was the chemo.  Taxotere more than likely.,  It isnt getting any better as yet.  I had a back Xray of my spine and he saw some degeneration, but nothing to warrant the pain I have.  So I am going with his idea that it is the chemo effects.  It's like I can only walk a certain distance before I have to sit because of the pain.  Is yours like that?  I also have noticed I retain fluid in my ankles and lower legs, but that also is a sign of chemo:(  I think I may try the Tylenol Arthritus strength and see if that helps.  Hope this helped somewhat.  Good Luck.  Joyc

RE: back pain during and after chemo

by volcano on Fri Jan 09, 2009 12:00 AM

Quote | Reply
I finished chemo (Taxol & Carboplatin) last Sept. and the sharp lower back pain began about a month later along with neuropathy in my toes. I understand it's nerve damage from chemo and could last a long time. I plan to discuss this with my gyn/oncologist this month when I visit him. I can live with it if it means the cancer is gone, and the CT scan shows it is.

RE: back pain during and after chemo

by cgg451 on Tue Nov 03, 2009 02:33 PM

Quote | Reply

On Aug 14, 2008 12:00 AM platinum wrote:

I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.

Did your back pain ever go away.  I finished chemo with A/C, Taxol and Neulasta on Jan. 12, 2009.  The Neulasta caused a lot of leg pain during treatment, but now I find that my back is sore (especially trying to make it through a good night's sleep).  I had a bone scan and all is fine with that.  I have never experienced back aches prior to this but am 62 yrs old plus gained some weight - so thought that might be part of it.  Your page and people's experience with this has helped me to think that it may be the chemo.  I took glocosamine today and will continue each day to see if that works.  The pain I have is like a stenosis (and actually ends up heading down my leg which eventually causes knee pain).  I may get an xray and then try some other treatments.  Is your pain still there.  What have you done since your 8/13/08 message.  Thanks and hope all else is well.

RE: back pain during and after chemo

by mrmjwm on Tue Nov 03, 2009 07:16 PM

Quote | Reply

HI,

My back pain is gone.  The only time I experience any

back pain is when I'm tired.  It took about a year to

feel like myself.  I stretch alot  and keep myself busy.  I work, take care of my family,walk and take care of two

puppies(that is crazy)but I love every minute.  So, I did

not have any leg pain.  I did experience differ pain but

that is better.  Like stiffness in my fingers and toes.  Sometimes, I get spasmings in my feet and lower legs(calf areas).  I do feel great and enjoy every minute of my life.

I hope the pain gets better.  Try to exercise more that

seem to help me. 

 

take care of my family,walk and I have two puppies

that keep me busy.    

 

23 Posts | Page(s): 1 2 3  Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.